Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 138, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 13, 2017, 5:09 PM CDT for Briscoe County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2017, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 13, 2017, 5:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Briscoe County, TX
The radar
The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:33 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 13, 3:33 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 333 PM CDT Tue Jun 13 2017 .DISCUSSION... The forecast area finds itself between the semi-permanent sub- tropical upper ridge to our south and a pretty strong closed low over the northern Rockies. Mid and upper level southwesterly flow over the southern High Plains is helping the dryline mix eastward into the western part of the forecast area while east of the dryline healthy moisture exists indicated by surface dew point temperatures in the lower to middle 60s across the eastern half of the forecast area. This set up provides a good potential for large hail-producing thunderstorms through early to mid evening. Big CAPE will exist with the rich low level moisture while flow aloft will provide enough deep layer shear to get the strongest updrafts spinning. The previous forecast handles well with only some minor adjustments to the PoP and weather grids. The northern Rockies upper low will lift northeastward into the Prairie Provinces Wednesday, allowing the upper ridge to our south to expand northward. Increasing mid level temps will begin to quash thunderstorm chances with little low level focus and less upper level support than seen today and yesterday. Have lower precip chances slightly, limiting to slight chance range both Wednesday and Thursday. The ridge will amplify northward across the desert southwest during the weekend and expand eastward across Texas. This should effectively shut precip chances down. Of note is a weak cold front that is still progged into the forecast area Sunday before stalling. Ideally, this would serve as the focus for convective initiation. However, the ridge is looking too strong at this time. Regarding temperatures, model blend looks good for both lows and highs. Of note, is the blend came in warmer for daytime highs than MOS. Given the pattern and recent history this is preferred. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, Jun 13, 11:10 AM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1110 AM CDT Tue Jun 13 2017 TXZ021>044-141615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1110 AM CDT Tue Jun 13 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected this afternoon and evening generally along and east of the I-27 corridor. Large hail in excess of 2 inches in diameter and wind gusts of 60 mph or greater can be expected. Movement of the storms will be to the east into the eastern South Plains and eventually into the Rolling Plains and southeastern TX Panhandle during the evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms will be possible Wednesday and Thursday afternoon and evening along and east of I-27. Some of these storms could reach marginally severe levels. Rain chances will decrease toward the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required across the central South Plains eastward into the Rolling Plains this afternoon and evening.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:12 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Swisher | 48 min |
| Jun 12, 7:37 PM CDT | Special Weather Statement | LUB | Lynn, Terry, Yoakum | 23 min |
| Jun 12, 7:59 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 31 min |
| Jun 12, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 31 min |
| Jun 12, 9:13 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 47 min |
| Jun 12, 9:39 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Swisher | 2 hr |
| Jun 12, 10:24 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 36 min |
| Jun 13, 4:47 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 28 min |
| Jun 13, 5:37 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 38 min |
| Jun 13, 6:03 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.